Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

How can I have a holiday from myself

I had viral meningitis almost 4 years ago. It took me a year to be headache free and to get a normal amount of energy back. I have always taken care of myself, excersise and eat well etc but since having the meningitis I find that I get tired easily my mood can go from happy to very sad in a matter of minutes and if asked why I wouldn't be able to give any specific reason. I have lost my "get up and go, I can do anything" attitude.  I feel constantly stressed, irritable,weepy, unable to cope and my brain feels "fuzzy". By fuzzy I mean that I can't concentrate, I read and don't recall anything that I have just read, I can't think things through and reach conclusions and I have become quite dyslexic.
I do realise that I'm getting older  and I'm bound to be slowing down abit but I'm only 39yrs!
Perhaps none of this has to do with meninigitis but it seems to have begun after having had it.
Any incite or help would be appreciated.
Thanks.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I would ask your doctor for a trial of a stimulant such as is ordinarily given for attention deficit disorder. That doesn't mean you have that, only that that class of medications may have the effect that you want.  See if that works before going any further.
Avatar universal
Dear Miss Chaos,

Have you seen a Doctor about your feelings??

I am not an expert but think you should ask a doctor to investigate your hormone levels before taking ANY medicine for depression etc.  I don't believe the symptoms you describe have anything at all to do with menningitis.  I suspect you are experiencing pre-menopause symptoms which can happen for years before actual menopause is diagnosed.  What are your cycles like? Has there been a change in frequency, regularity or flow level?  

No, you are NOT old at 39 but you aint exactly a spring chicken either!  If the problem is menopausal, there is a heap of help you can get to get your "get up and go" back!!

Here's a web site I would like you to visit that has some info. about this condition and the age you should ideally be experiencing symptoms of it:

http://www.jeanhailes.com.au/issues/mp_signs_symp_res1.htm

Be sure to type it in exactly as I have written it above.
Here are a few statistics from that site:
- 20% women have no symptoms of menopause
- 60% women have mild symptoms
- 20% women seek help for severe symptoms

You say you feel weepy, fuzzy headed and can't remember what you just read because of poor concentration.  This sounds like the mild symptoms the above web site listed 60% of women experience!! Tiredness is also on the list...hmmmm. They claim normal menopause occurs anytime after the big 4-0 and you are approaching the age!!! Do you suffer from night sweats or hot flushes???  Please let me know if I have been of any help and celebrate being a women ... it's GREAT!
Avatar universal
I was just thinking about this post and realised that I have something very importanat to say:

For such a good site, the medhelp response to Miss Chaos' post was pretty lousy!!!  Does anyone out there agree with me?

For starters, what kind of a doctor or health care professional would tell a women to walk into her doctor's office and ask for a drug that she may not even necessarily need?  It just seems like a very negligent answer and this illustrates the point I am constantly making about the real need of a second opinion.

Secondly, Miss Chaos was never told to have any tests done! It would seem to me that you test, first, to see if a patient does infact have cancer (for example) before you put them through chemotherapy!!  You don't give chemotherapy a go before the tests have been ordered on the off chance of it alleviating a patients symptoms!!  I'm really unhappy with the answer medhelp has given Miss Chaos...

Here's my advice for the author that advises Miss Chaos should try A.D.D. medication :

They should go to their doctor and ask for some smart pills.  They may not be stupid or have the condition but it may have the effect they want, and alleviate the glaringly obvious symptoms!  They should try that before posting any further.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area